What causes painful urination post intake of Reese's pinworm medicine?
Need to take oral antibiotics for urinary infection.
Welcome to HCM.
I have read your query and understand the problem.
Reese's pinworm medication (pyrantel pamoate) when taken orally paralyzes worms (by causing neuro-muscular paralysis of worms) which are then expelled from the gastrointestinal tract by peristaltic movements of gut through defecation.
So,the medicine's effect is primarily confined to the gut because of its mechanism of action and wil NOT have role in the treatment of infection of urethra or bladder.
Also, the fact that urethral infection (urinary tract infection) is slightly common in females because worms may easily migrates through urethra and may cause bladder infection.
So, you may need to take oral antibiotics since you are feeling lot of burning after urination.
But before that you will need to see your doctor who order some routine blood works (CBC,ESR) and urine tests (for routine microscopy) to confirm the urethra or bladder infection and then may prescribe you appropriate antibiotics.
In addition, I would like to inform you that there is very high risk of transmission between family members, all family member should also take the medicine simultaneously as a per-exposure prophylaxis.
Repeat the dose after 14 days for better effect. Beside this maintain good hygiene.
-It's important to take shower in the morning in order to remove eggs and bacteria from the anal area.
-Wash hands thoroughly after each visit to the bathroom and before each meal.
-Underwear should be changed daily and bed sheets should be changed frequently, especially 7 to 10 days after the treatment.
-Keep your nails short.
-Clean your home thoroughly, especially the bedrooms, and remove as much dust as possible.
-Do not eat food in your bedroom.
Hope this helps and let me know if you need more clarifications.
Wishing you and your family good health.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Is irritability a side effect of reese's pinworm medicine?
- Is abdominal or stomach cramps or pain a side effect of reese's pinworm medicine?
- Will reese's pinworm medicine treat ascariasis?
- Can i take reese's pinworm medicine for trichostrongylosis?
- What happens after taking reeses pinworm medicine
- Reeses pinworm medicine how long
- Tonsillitis caused from pinworm medicine
- Is nausea or vomiting a side effect of reese's pinworm medicine?
- What are the side effects of reese's pinworm medicine?
- Reeses pinworm medicine effectiveness
- Suggest treatment for IBS while on Thyroxine
- What do white bumps on lips indicate?
- What causes a flush like feeling behind the eyes?
- Suggest treatment for sneezing along with congestion and cold head
- Is applying Onabet and Futop in vaginal area safe?
- Suggest treatment for dizziness and exhaustion
- What causes small lump on lower back?
- Is pain at the back of head relates to the heart?
- What causes itching sensation on anal area post defecation?
- Is it safe to take Plavix when on BP and diabetes medication?